MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMUR CEMENTED POSTERIOR STABILIZED (PS) STANDARD NITRIDED LEFT SIZE 5; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. FEMUR CEMENTED POSTERIOR STABILIZED (PS) STANDARD NITRIDED LEFT SIZE 5; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Scar Tissue (2060)
Date of Event 01/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: articular surface fixed bearing posterior stabilized (ps) left 13 mm height: catalog#: 42511400413, lot#: 63016558; tibia cemented 5 degree stemmed left size c: catalog#: 42532006401, lot#: 65282117; all poly patella cemented 29 mm diameter: catalog#:42540000029, lot#65593945; stem extension tapered cemented 14 mm diameter +30 mm length: catalog#: 42557000114, lot#: 65561975; unknown stryker bone cement: catalog#: ni, lot#: ni.Multiple mdr reports have been filed for this event.Please see associated report: 0002648920-2023-00010.A review of the device history records was not performed as the root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device.Arthrofibrosis is defined as the development of fibrous scar tissue within or surrounding a joint.Arthrofibrosis is a known postoperative procedure related complication that can occur from surgical implantation of new joint replacement as well as from previous injuries or surgical procedures.Scar tissue formation is a normal healing response; however, the buildup of such can result in pain, stiffness, limited range of motion, and difficulty properly ambulating.If excess scar tissue develops, conservative measures such as exercises or physical therapy would be attempted first.If these attempts fail, surgical intervention such as manipulation under anesthesia, arthroscopic arthrolysis, or open arthrotomy would become necessary to remove the fibrous tissue and restore joint function.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported via a clinical study that a patient underwent an initial left total knee arthroplasty.Subsequently, approximately two months post-implantation, the patient experienced limited range of motion due to fibrosis and underwent a manipulation under anesthesia procedure.The procedure was completed without complication.

Brand Name
FEMUR CEMENTED POSTERIOR STABILIZED (PS) STANDARD NITRIDED LEFT SIZE 5
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16327000
Report Number0001822565-2023-00335
Device Sequence Number8583377
Product Code JWH
UDI-Device Identifier00889024576476
UDI-Public(01)00889024576476(17)301118(10)64945377
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K200209
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42570605801
Device Lot Number64945377
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Initial Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight86 KG
Patient RaceWhite